Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Just me!

Differin - Sudden Rash/sensitivity?

Recommended Posts

I've been using Differin for about 2 years with great results. But about two months ago, I suddenly got really itchy, scaly, dry rashes that felt hot to the touch and looked bright red (i've attached some pictures i took at the time).

My doctor and she said that it was very likely contact dermatitis. But I haven't changed my regimen at all, so that's what's really throwing me off.

I was using (and have been using for years):

Differin 0.3% Gel (pea-sized amount)

Spectro Jel for Blemish-Prone Skin

Diluted Dr. Bronner's Tea Tree Castille Soap (at the end of the day, if makeup was used)

A DIY 5% Niacinamide, 5% N-A-G in Aloe Vera gel + Glycerin moisturiser

Olay's Complete All Day UV Moisture Lotion SPF 15, Sensitive Skin

I've tried switching down to the 0.1% cream but no dice either. So I quit using Differin completely and so far so good (although the areas that had the rashes are still tight and dry). But now my skin completely congested and disgusting. ):

Can someone please let me know if they've experienced anything like this before? Or... any advice or anything? Please, this is really tormenting me. ):

post-66630-0-96059900-1340812038_thumb.p

post-66630-0-40150100-1340812047_thumb.p

post-66630-0-96059900-1340812038_thumb.p

post-66630-0-40150100-1340812047_thumb.p

Share this post


Link to post
Share on other sites

just looks like you developed an allergy to something in your environment.

i had similar reactions for a number of months and finally traced it to my boyfriend's sweatshirt and the laundry detergent he was using

Share this post


Link to post
Share on other sites

The differin has made your skin MORE sensitive...that barrier of dead skin that protects your skin from the environment is gone (because differin has shed it) so your skin is more vulnerable... I have eczema and if I go in an unclean environment or in the sun (in winter) my skin gets a rash more quickly than if I weren't on differin...Differin is not the root cause for the rash but it 'allowed' you to get a rash if that makes sense... If you want to still use differin find out what's causing you to get a rash... I remember when I was using differin and I went to my university library, and I was looking at 40+ year old books with dust-mites and THEN I had a severe allergic reaction ...my hands got swollen and blue and face, lips, and eye-lids were bulging out...if I were not using differin I don't think my skin would have been so defenseless as the skins outer layer provides for protection..I have been going to that library for a while and it was not until I was using differin that my skin was so sensitive.

Edited by hannabanana

Share this post


Link to post
Share on other sites

Oh my gosh, I was REALLY hoping that Green Gables was right and that I just had an allergic reaction to something else. so I tried putting on a tiiiiiiiiiny little amount of Differin on my forehead yesterday evening and BOOM, rashes developed there (I completely stopped using it for a month). And it's now spreading. D:

Wow, yikes hannabanana! I hope you are okay now! ummm... I'm really scared now. ;A; Differin has been working EXTREMELY well at keeping my acne manageable. It's so discouraging for this to happen.

I'm really hoping the sensitivity will go away after a while...? Like how some allergies come and go suddenly?

Edited by Just me!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×